MAUDE Adverse Event Report: SYNTHES GMBH MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT

SYNTHES GMBH MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT
Catalog Number 03.503.016
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10: date of concomitant therapy is (b)(6) 2024.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, during a craniotomy the heads of the screws in question stripped while being inserted with the short screwdriver blades.The screwdriver blades were switched to the longer blades and the screws were able to be inserted successfully.The procedure was completed successfully with an unknown surgical delay.There was no reported adverse patient impact.No further information is available.This report is for a matrixneuro screwdriver blade hex coupling/self-retain/short.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that had signs of corrosion on the tip of the device.It can be observed signs of normal use.Therefore the reported allegation cannot be confirmed.A functional test was performed for the matrxneur scrdrvr bld hex cpl/sf-ret/sht and assemble with the screw head ti matrixneuro screw self-drilling 4mm with no issue.The returned sample pass the test.The overall complaint was unconfirmed as the observed condition of the matrxneur scrdrvr bld hex cpl/sf-ret/sht would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: device history record (dhr) review conducted: part # 03.503.016; synthes lot # ur76508; supplier lot # ur76508.Release to warehouse date: 18 may 2017.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18849829
Report Number8030965-2024-03314
Device Sequence Number20697373
Product Code HXX
UDI-Device Identifier10887587011547
UDI-Public(01)10887587011547
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.016
Device Lot NumberUR76508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer03/07/2024
Not provided
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/21/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRXNEUR SCRDRVR BLD HEX CPL/SF-RET/SHT; TI MATRIXNEURO SCREW SELF-DRILLING 4MM; TI MATRIXNEURO SCREW SELF-DRILLING 4MM; TI MATRIXNEURO SCREW SELF-DRILLING 4MM; TI MATRIXNEURO SCREW SELF-DRILLING 4MM
Patient SexUnknown